I have been taking steroids for well over a year now there are certainly ups and downs in taking this medication.
The good news..
my disease (non specific interstitial pneumonia aka NSIP) does not seem to be getting any worse
My hair was always thin and straggly is now thicker and curled
It has cured my IBS which I had had for years!
Now the side effects of panic hunger pangs have subsided my appetite has reduced so much I am actually loosing weight. Yippee this is the first time in 30 years since I have been able to loose weight! I was worried about this at first but my consultant was entirely unsympathetic... as she said it will do you and your lungs good to loose some weight.
The bad news is
I am laid low very often as I seem to pick every infection in the world as my immune system is non existent
My skin is like tissue paper and I bruise badly and my skin tares just by touching or scratching my skin. My arms and legs look as though I have been beaten up!
I have to take a battery of drugs to mitigate the side effects of the steroids, shake me and I rattle!
It looks as though taking the immune suppresent drug Mycophenolate has turned a benign sore on my cheek to a low level skin cancer (very treatable accoring to my doctor )
Ah well if all this what it takes to keep me alive so be it. I am not going to worry about it, take every day as it comes I say. I will stay happy